Hail, Union
- When
- June 14, 1:22 PM EST to 1:25 PM EST
- Where
- Union County, Quakertown
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.580, -85.000
Scattered showers and thunderstorms developed throughout the day. Some of them became severe when a mid level short wave tracked through the region and gave additional lift to already existing storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Scattered showers and thunderstorms developed throughout the day. Some of them became severe when a mid level short wave tracked through the region and gave additional lift to already existing storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 14, 1:14 PM EST, 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 214 PM EDT SUN JUN 14 2009 .SYNOPSIS... WEAK SURFACE HIGH PRESSURE WILL CONTINUE TO INFLUENCE THE GREAT LAKES REGION THROUGH THE FIRST PART OF THE WEEK...WHILE WEAK UPPER DISTURBANCES MOVE ACROSS THE AREA WITHIN WEAK NORTHWESTERLY FLOW ALOFT. && .NEAR TERM /THROUGH TONIGHT/... 18Z RUC SFC ANALYSIS INDICATES A WEAK SFC LOW CENTERED NEAR INDIANAPOLIS. A NOTEWORTHY TD GRADIENT EXTENDS FROM CNTRL INDIANA SEWD INTO S-CNTRL OH. TDS HAVE SURGED INTO THE LOW TO MID 60S SOUTH OF THE BOUNDARY...WITH TDS STILL IN THE MID 50S ACROSS CNTRL OH. THE ATMOSPHERE IS MORE PRIMED MORE FOR THE DEVELOPMENT OF CONVECTION THAN MODELS INITIALLY INDICATED...WITH LAPS INDICATING SBCAPE OF 1000 J/KG ACROSS CNTRL IND AND NRN KY. RUC HAS WEAK TO MDT INSTABILITY FCST...ALTHOUGH THE 0-6KM BULK SHEAR IS MORE IMPRESSIVE WITH 45-50KTS FCST BY 21Z. SCTD CONVECTION CONTINUES TO DEVELOP ACROSS THE WRN THIRD OF THE CWA. SPC HAS ISSUED AN UPDATE TO ADD SWRN OH...NERN KY...AND SERN IND INTO A SLIGHT RISK. WITH DEVELOPING CONVECTION...AND SHEAR PROFILE IN PLACE...SOME STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP INTO THE EVENING. OVERNIGHT...CONVECTION WILL DIMINISH WITH LOSS OF HEATING. THE MODELS ARE INDICATIVE OF CONVECTION LINGERING ACROSS CNTRL KY. THE NAM12 BRINGS CONVECTION THE FURTHEST NE...JUST TO THE SOUTH OF OUR NRN KY ZONES. FCST REMAINS WITH SCHC POPS ACROSS NRN KY RETURNING AROUND 12Z MON. LOWS OVERNIGHT WILL RANGE FROM THE M50S ACROSS W-CNTRL OH TO THE L60S IN NRN KY. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... NOT MUCH CHANGE IN THE WEATHER PATTERN ON MONDAY WITH NORTHWESTERLY FLOW CONTINUING ALOFT...AND WEAK EASTERLY FLOW AT THE SURFACE AS HIGH PRESSURE CONTINUES TO DOMINATE THE GREAT LAKES. MAIN MCS TRACK WILL CONTINUE TO BE MAINLY TO OUR SW. HOWEVER...DUE TO ITS CLOSE PROXIMITY TO OUR SRN FORECAST AREA...AND HOW MODELS ARE NOT DOING A VERY GOOD JOB IN THIS NORTHWEST FLOW PATTERN...HAVE OPTED TO KEEP A SLIGHT CHC FOR SHOWERS AND THUNDERSTORMS ACRS THE SOUTH MONDAY. FOR MONDAY NIGHT INTO TUESDAY NIGHT...AGAIN...MODELS CONTINUE TO FLIP-FLOP WITH TIMING OF UPR LVL WX DISTURBANCES AND POTENTIAL CHANCES FOR SHOWERS AND THUNDERSTORMS. OPERATIONAL MODELS ARE NOW GOING DRY ON TUESDAY. BELIEVE IT TO BE PRUDENT AT THIS POINT TO KEEP SLIGHT CHC/CHC POPS GOING ACRS THE REGION THROUGH THE PERIOD DUE TO THE VERY POOR HANDLING OF THE MODELS IN THIS WX PATTERN. HIGHS WILL MAINLY BE IN THE LOWER 80S WITH LOWS RANGING FROM THE UPPER 50S TO LOWER 60S. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... NORTHWEST FLOW ALOFT WILL BECOME SOMEWHAT MORE ZONAL BY WEDNESDAY. AS IT DOES...A SERIES OF SHORT WAVES IN THE FLOW WILL BEGIN TO INFLUENCE OUR FA MORE. DIFFERENCES CONTINUE IN THE MODELS BEYOND WEDNESDAY. THE 00Z ECMWF IS STILL TRYING TO BUILD RIDGE INTO THE MID SECTION OF THE UNITED STATES THROUGH THE END OF THE WEEK. MEANWHILE...BOTH THE 00Z GFS AND GEM ARE KEEPING THE HIGH SUPPRESSED FARTHER DOWN TO THE SOUTH...KEEPING OUR AREA IN MORE WNW FLOW PATTERN. TO SAY THE LEAST...CONFIDENCE IS VERY LOW BEYOND WEDNESDAY. THEREFORE IT IS TOUGH TO RULE OUT A CHANCE OF PCPN JUST ABOUT ANYWHERE IN THE LONG TERM PERIOD. AT THIS POINT IN TIME...HAVE KEPT THE PREVIOUS FORECAST INTACT WHICH BRINGS ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA THURSDAY NIGHT INTO FRIDAY. && .AVIATION /17Z SUNDAY THROUGH THURSDAY/... SCTD CONVECTION WILL DEVELOP THIS AFTN INTO THE EVENING ALONG AND SOUTH OF A DEW POINT BOUNDARY WHICH EXTENDS FROM CNTRL IND INTO S-CNTRL OH. TEMPO GROUPS THROUGH 23Z ARE ISSUED EVERYWHERE EXCEPT LCK/CMH FOR MVFR VSBYS AND CIGS WITH TSRA. CONVECTION WILL BEGIN TO DIMINISH AFTER 23Z...WITH VCSH LINGERING THROUGH 2Z AT CVG/LUK/ILN. WITH ABUNDANT SFC MOISTURE IN PLACE...TEMPO GROUPS FOR MVFR FOG ARE FCST ACROSS THE WRN TERMINALS FROM 08Z-12Z. MVFR FOG WILL PREVAIL AFTER 07Z AT LUK...WITH A TEMPO GROUP FOR IFR VSYBS DURING THE PRE-DAWN HRS. VFR CONDITIONS WILL PREVAIL ON MONDAY. OUTLOOK...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT AND WEDNESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HICKMAN NEAR TERM...WOODRUM SHORT TERM...HICKMAN LONG TERM...HICKMAN/JGL AVIATION...WOODRUM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1257 PM EDT SUN JUN 14 2009 OHZ026-034-035-043>046-052-054>056-063>065-074-151700- HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-UNION OH-DELAWARE-CHAMPAIGN- MADISON-FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-HOCKING- 1257 PM EDT SUN JUN 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-051-053-060>062- 070>073-077>082-088-151700- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-DARKE-MIAMI-CLARK-PREBLE- MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 1257 PM EDT SUN JUN 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS SOUTHEAST INDIANA...SOUTHWEST OHIO...AND NORTHERN KENTUCKY. SOME OF THE STORMS THIS AFTERNOON AND EVENING MAY BE STRONG TO SEVERE. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING . WOODRUM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 207 PM EDT SUN JUN 14 2009 INZ050-141830- WAYNE IN- 207 PM EDT SUN JUN 14 2009 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WAYNE COUNTY THROUGH 230 PM EDT... AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR JACKSONBURG...MOVING EAST AT 20 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... JACKSONBURG...GREENS FORK...WILLIAMSBURG...CENTERVILLE...SPRING GROVE...RICHMOND AND FOUNTAIN CITY. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. HAWBLITZEL
The Cincinnati radar (KILN), 103 km away, was scanning. The volume nearest the first event began at 18:22 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Two trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2009Every state in 2009This day in weather historyWarnings in Indiana, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 183113, 183110.